Skin rash and Gleevec
Posted 19 February 2015 - 09:39 AM
Thanks so much!
01/15: Diagnosed, 195% PCR, 100% FiSH, Began Gleevec 400 mg per day
04/15: 58.1% PCR
08/15: 1.6% PCR, 0% FiSH
11/15: 0.6% PCR
02/16: 0.4% PCR
05/16: 0.1% PCR
09/16: 0.3% PCR, Began Gleevec 600 mg per day
12/16: 0.1% PCR
03/17: 0.2% PCR, Began Tasigna 600 mg per day
07/17: 0.08% PCR
Posted 19 February 2015 - 09:56 AM
Hi, I think rashes are pretty common as a side effect. I am on Sprycel and have all sorts of minor skin issues. Others here have mentioned rashes as well. They can go away with time and in some cases over-the-counter remedies can help or a dermatologist can prescribe something as well.
Posted 19 February 2015 - 03:10 PM
BMB 9:22 translocation
1/19/15 began 400 mg gleevec
1/22/15 bcr 37.2 IS
2/6/15 bcr 12.5 IS
3/26/15 bcr 10.3 IS
6/29/15 bcr 7.5 IS
9/24/15 bcr 0.8 IS
1/4/16 bcr 0.3 IS
Started 100 mg dasatinib, mutation analysis negative
4/20/16 bcr 0.03 IS
8/8/16 bcr 0.007 IS
12/6/16 bcr 0.002 IS
Lowered dasatinib to 70 mg
4/10/17 bcr 0.001 IS
Lowered dasatinib to 50 mg
7/5/17 bcr 0.004 IS
8/10/17 bcr 0.001. Stopped TKI in prep for September surgery.
9/10/17 bcr 0.006
10/10/17 bcr 0.088
Posted 19 February 2015 - 04:46 PM
I too would actually go the the ER immediately. In the info I got from my Onc Gleevec has caused Stevens-Johnson, which you don't want to get.
I had rashes with 400 mg Gleevec I went to ER got a shot of prednisone, and cut down to 100 mg Gleevec, and built up to 400 again with no rashes.
Posted 19 February 2015 - 07:54 PM
I had the rash on the back of my legs, I took an antihistamine daily and used a topical antiseptic cream. It took a week or two for the rash to disappear and it tried to make a reappearance when I got a virus a few months later.
See your doc just to be sure.
Posted 19 February 2015 - 08:27 PM
I am on Gleevec and recently had a pretty significant allergic response. When the doc saw my blood tests, he told me he thought I might be allergic to Gleevec, but since I was tolerating it, to start taking an antihistamine. Done.
Dx: Sudden severe anemia detected 07/2011, followed by WBC spike. CML Dx 02/2012.
Rx: 03/2012-Gleevec400. Reduced 02/2013 to Gleevec300 due to side effects (low blood counts).
Response: PCR-Und within 7 mo. on G400. Maintained MMR4-MMR4.5 on G300. PCR-Und since 02/2016.
Posted 20 February 2015 - 01:06 PM
It is fairly common, but yours is a bit more widespread than usual. There are several types of skin reactions caused by Gleevec. Most are fixed by a temporary drug holiday, and most times the reaction does not recur, at least not as significantly. Often a steroid cream will be prescribed.
Unless this reaction started with flu-like symptoms it is probably not Stevens-Johnson which is a very severe skin issue, and probably the only one which is an emergency situation. Otherwise check with your Onc who should tell you to stop the Gleevec for at least a week.
Edited by Trey, 20 February 2015 - 01:07 PM.
Posted 20 February 2015 - 01:56 PM
I encountered the same rash issues last year. I went to a dermatologist. She had given me creams with steroids to apply to the rash areas. What a relief this was. I was sorry i did not go sooner. I also had rash on my torso, thighs, eyes, face. The creams took the rashes away. I still have outbreaks and i use the creams when this happens. The dermatologist was able to give me samples, so it was not an out of pocket expense.
Posted 20 February 2015 - 03:37 PM
CyCR - Aug 2014, Positive for 1 chromosome Sep 2015. PCR: 12.77 in Oct, 2012 to 0.04 (MDA) in Mar, 2016. 4/2016 - 0.126 (Local lab (IS); 05/2016 - 0.195 (local); 6/2016 - 0.07 (MDA); 7/2016 - 0.03 (local) 9/13/2016 - 0.16 (MDA); 9/26/2016 - 0.31 (MDA); 11/2016 - 0.012 (local); 01/2017 - 0.24 (MDA); 04/2017 - 0.09 (MDA); Cytogenetics show der(1:7)(q10;p10)7 chromosome mutation. Repeat of Sep 2015. PCR - 6/2017- 0.035 (local); 10/2017- 0.02 (MDA)
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users